Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: The Mystery of the Sudden Deaths - Geodon!

Posted by theresabar on February 16, 2006, at 11:09:00

In reply to The Mystery of the Sudden Deaths - Geodon!, posted by musico on November 23, 2005, at 15:23:21

My step-father's autupsy just came back. He was 56. He had been hospitalized at the VA for agitation, schizophrenia and psychosis. He died suddenly. They had increased his Ziprasidone dosage from 20mg bid to 40 mg bid to 80 mg bid. The autopsty stated that he died of a ventricular arrhythmia. It also stated that Ziprasidone has been linked to ventricular arrhythmias and with his dosage doubling that it was the proposed cause of his death.
He did have diabetes controlled by an oral agent. This could have been from the ziprasidone, I do not know. He also had a history of hypertension though on admission his BP had been low. The day of his death his BP was 150's / 90's. He was on medication for elevated cholesterol as well.

> Attention all sleuths. I'm switching from Zyprexa -gained 15 lbs in 6 weeks ugh! - to Ziprasidone for it's apparent weight neutral quality. Despite having the suggested EKG test beforehand (normal along with normal blood work) I'm now paranoid about the QT prolongation factor with respect to SUDDEN DEATH ugh ugh!
>
> Pzifer's black box warning is confusing to me with it's claim that "although tosade de pointes has not been observed in association with the use of ziprasidone at recommended doses in premarketing studies, experience is too limited to rule out an increased risk"...then reading on I find ... "as with other antipsychotic drugs and placebo, sudden unexplained deaths have been reported in patients taking ziprasidone at recommended doses." !!?!! Then it goes on to say that the "premarketing experience for ziprasidone did not reveal an excess risk of mortality for ziprasidone compared to other antipsychotic drugs or placebo, but the extent of exposure was limited, especially for the drugs used as active controls and placebo. NEVERTHELESS, ziprasidone's larger prolongation of QTc length compared to several other antipsychotic drugs raises the possibility that the risk of SUDDEN DEATH may be greater for ziprasidone than for other available drugs..."
>
> So I get the risk factor, but I still wonder why there were sudden UNEXPLAINED deaths...has anyone unearthed more detail on these poor souls? Did they have any pre-existing ailments, how old were they, etc. Or should I call Pzifer?


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:theresabar thread:581619
URL: http://www.dr-bob.org/babble/20060212/msgs/610212.html